Alert archive / Michigan / Gale Warnings in 2013

Gale Warning 39, NWS Detroit, MI

December 24, 2013

NWS Detroit, MI issued this gale warning at Dec 24, 2013, 3:42 PM EST. It took effect at Dec 25, 2013, 10:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2013, 3:42 PM EST (20:42 UTC)
In effect from
Dec 25, 2013, 10:00 AM EST
Expired
Dec 25, 2013, 7:00 PM EST
In force
9 hr
Issued by
NWS Detroit, MI

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WHUS73 KDTX 242042
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
342 PM EST TUE DEC 24 2013

...SOUTHWEST GALES CHRISTMAS DAY...

.WINDS WILL SHIFT TO SOUTHWEST AND INCREASE ON WEDNESDAY IN ADVANCE 
OF A COLD FRONT.  THIS WILL RESULT IN A PERIOD GALES OR NEAR GALES 
DURING THE DAY FOR CENTRAL SECTIONS OF THE OPEN WATERS. THE
COMBINATION OF THE WIND AND A COLD RESIDENT ENVIRONMENT WILL
PROMOTE SOME FREEZING SPRAY THROUGH THIS TIME. GRADIENT WILL EASE
WEDNESDAY NIGHT WHILE GRADUALLY BACKING TO WESTERLY. MODERATE
WESTERLY WINDS WILL PERSIST FOR THE DAY ON THURSDAY...WITH DEEP
MIXING AND CHANNELING PRODUCING WIND SPEEDS AROUND 30 KNOTS ACROSS
THE NORTH THIRD OF LAKE HURON.

LHZ463-464-242145-
/O.CAN.KDTX.GL.A.0033.131225T1300Z-131226T0000Z/
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
342 PM EST TUE DEC 24 2013

...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
GALE WATCH. 

$$

LHZ362-363-462-251000-
/O.UPG.KDTX.GL.A.0033.131225T1300Z-131226T0000Z/
/O.NEW.KDTX.GL.W.0039.131225T1500Z-131226T0000Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
342 PM EST TUE DEC 24 2013

...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST WEDNESDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 28 KNOTS FROM THE SOUTH WITH GUSTS UP TO 35 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EST 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-441>443-251000-
/O.NEW.KDTX.SC.Y.0102.131225T1500Z-131226T0000Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
342 PM EST TUE DEC 24 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST
WEDNESDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 25 KNOTS FROM THE SOUTH WITH GUSTS UP 
  TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EST 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
220 
WHUS73 KDTX 250845
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 AM EST WED DEC 25 2013

...SOUTHERLY GALES TODAY...

.SOUTH TO SOUTHWEST WINDS WILL BE ON THE INCREASE TODAY IN ADVANCE OF
A COLD FRONT. IT LOOKS LIKE MARGINAL GALES ARE IN STORE ACROSS
CENTRAL SECTIONS OF THE OPEN WATERS OF LAKE HURON. THE COMBINATION
OF THE WIND AND A COLD RESIDENT ENVIRONMENT WILL PROMOTE SOME
FREEZING SPRAY THROUGH THIS TIME. GRADIENT WILL EASE WEDNESDAY
NIGHT WHILE GRADUALLY BACKING TO WESTERLY. MODERATE WESTERLY WINDS
WILL PERSIST FOR THE DAY ON THURSDAY...WITH DEEP MIXING AND
CHANNELING PRODUCING WIND SPEEDS UP TO 30 KNOTS ACROSS THE NORTH
THIRD OF LAKE HURON. WESTERLY WINDS WILL SLOWLY EASE THURSDAY
NIGHT AS RIDGE OF HIGH PRESSURE ARRIVES.

LHZ362-363-462-252100-
/O.CON.KDTX.GL.W.0039.131225T1500Z-131226T0000Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
345 AM EST WED DEC 25 2013

...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST THIS EVENING. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 27 KNOTS FROM THE SOUTH WITH GUSTS UP TO 34 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EST 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-441>443-252100-
/O.CON.KDTX.SC.Y.0102.131225T1500Z-131226T0000Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
345 AM EST WED DEC 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM EST THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM EST THIS EVENING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 24 KNOTS FROM THE SOUTH WITH GUSTS UP 
  TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EST 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
437 
WHUS73 KDTX 252058
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
358 PM EST WED DEC 25 2013

...SOUTHERLY GALES RELAXING THIS EVENING...

.THE LOW END GALE WARNING WILL CONTINUE INTO THIS EVENING AS THE 
TIGHT PRESSURE GRADIENT AHEAD OF THE TROUGH AXIS IS NOW OVER LAKE 
HURON. SOME CURRENT OBSERVATIONS AROUND THE LAKE ARE IN THE 30 TO 35 
KNOT RANGE. THE SMALL CRAFT ADVISORY FOR THE ICE FREE NEARSHORE 
ZONES WILL ALSO CONTINUE UNTIL THIS EVENING WHEN THE GRADIENT 
RELAXES AND WINDS BECOME MORE WESTERLY. THE WINDS THIS AFTERNOON 
WILL PRODUCE SOME LIGHT FREEZING SPRAY WITH A DECREASED RISK 
TONIGHT. MODERATE WESTERLY WINDS WILL PERSIST FOR THE DAY ON 
THURSDAY...WITH DEEP MIXING AND CHANNELING PRODUCING WIND SPEEDS UP 
TO 25 KNOTS ACROSS THE NORTH THIRD OF LAKE HURON. WESTERLY WINDS 
WILL SLOWLY EASE THURSDAY NIGHT AS RIDGE OF HIGH PRESSURE ARRIVES.

LHZ362-363-462-260000-
/O.CON.KDTX.GL.W.0039.000000T0000Z-131226T0000Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
358 PM EST WED DEC 25 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS
  UP TO 27 KNOTS FROM THE SOUTH WITH GUSTS UP TO 35 KNOTS. THE
  LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A
  POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EST 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-441>443-260000-
/O.CON.KDTX.SC.Y.0102.000000T0000Z-131226T0000Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
358 PM EST WED DEC 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTH WITH GUSTS UP 
  TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EST 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Dec 24, 3:27 PM EST, 15 minutes earlier.

Area forecast discussion, Dec 24, 3:27 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
327 PM EST TUE DEC 24 2013

.SHORT TERM...THROUGH TONIGHT

FAIRLY QUIET NIGHT IN STORE AS 1036MB SFC HIGH DRIFTS ACROSS THE
STATE AND UPPER LEVEL RIDGE AXIS PASSES OVERHEAD. SKIES WILL
CONTINUE TO BE MOSTLY CLEAR AS VERY DRY ARCTIC AIRMASS HOLDS OVER SE
MI. WITH MID LEVEL SUBSIDENCE INCREASING THE LL INVERSION
COMPRESSING SOME SFC MOISTURE...A FEW POCKETS OF CU DEVELOPED BUT
WILL NOT LAST LONG WITH PEAK HEATING NOW IN THE PAST. LAKE EFFECT
CLOUDS ON THE WEST SIDE OF THE STATE HAVE MOSTLY BEEN HELD OUT OF
THE AREA THOUGH THERE IS A NARROW BAND OVER REACHING OVER PORTIONS
OF SHIAWASSEE AND LIVINGSTON COUNTIES WHICH SHOULD END THIS EVENING.
LAKE EFFECT SNOW CONCERNS FOR HURON COUNTY ARE RAPIDLY DECREASING.
THE SFC RIDGE AXIS HAS PUSHED FAR ENOUGH EAST TO PRODUCE A MORE
WESTERLY WIND WHICH IS FORCING THE NARROW BAND OFF SHORE NOW.

THE BIGGEST CONCERN OVERNIGHT WILL BE LOW TEMPERATURES. THOUGH THE
MID LEVEL RIDGE WILL BUILD HEIGHTS OVERNIGHT...THE AXIS DOES NOT
LOOK TO CROSS THE AREA TIL AROUND 06Z. THIS WILL ALLOW 850MB TEMPS
TO HOLD AROUND -15C IN THE NIGHT. THIS COMBINED WITH CLEAR SKIES AND
A DECENT SNOW PACK...AT LEAST FOR THE NORTH HALF OF THE CWA...SHOULD
ALLOW TEMPS TO QUICKLY DROP AFTER DARK WITH MINS ACHIEVED BY
MIDNIGHT. CLOUD COVERAGE WILL INCREASE TOWARD MORNING AS A CLIPPER
SYSTEM APPROACHES THE AREA. THIS WILL EFFECTIVELY END THE PERIOD OF
RADIATIONAL COOLING ALLOWING TEMPS TO MODERATE. WITH THE CURRENT
THERMAL PROFILE...AND YESTERDAY AS A COMPARISON...EXPECT TEMPS TO
REACH NEAR 0F ACROSS THE NORTH AND CLOSER TO 10F ACROSS THE SOUTH
WHERE SNOW IS LACKING. WIND CHILLS SHOULD APPROACH -10F TONIGHT.

&&

.LONG TERM...

ENERGETIC NORTHERN STREAM FLOW WILL DICTATE CONDITIONS LOCALLY
THROUGH THE LATTER HALF OF THE WEEK...AS A SERIES OF MID LEVEL WAVES
DIVE SOUTHEAST WITHIN THE PREVAILING UPPER LEVEL NORTHWEST FLOW.
THIS WILL PROVIDE SOUTHEAST MICHIGAN WILL AT LEAST TWO PERIODS OF
ACCUMULATING SNOWFALL DURING THE CHRISTMAS HOLIDAY.  A LEAD WAVE NOW
NOTED ON WATER VAPOR EJECTING OUT OF THE NORTHERN ROCKIES WILL
QUICKLY TRANSLATE DOWNSTREAM OVER THE NEXT 24 HOURS...REACHING
SOUTHEAST MICHIGAN ON CHRISTMAS DAY.  A PERIOD OF SYSTEM RELATIVE
MOIST ISENTROPIC ASCENT ALONG THE LEAD EDGE OF THE ADVANCING HEIGHT
FALL CENTER WILL WORK TOWARD MOISTENING A RATHER DRY RESIDENT ARCTIC
AIRMASS STILL IN PLACE LOCALLY WEDNESDAY MORNING.  MOISTURE DEPTH
BECOMES ADEQUATE TO SUPPORT AN AREA OF LIGHT SNOWFALL AS MID LEVEL
FORCING SPIKES WITH THE SHORTWAVE PASSAGE.  THE ADDED ASCENT INTO A
SOLID 4-5 KFT DEEP MOIST LAYER RESIDING WITHIN OR AT THE EDGE OF THE
-12 TO -13C ISOTHERM WILL CONTRIBUTE TO SOME BETTER DENDRITE
PRODUCTION.  THIS WILL TRANSLATE INTO AROUND AN INCH OF ACCUMULATION
THROUGH THE DAYLIGHT PERIOD.  HIGHS IN THE LOW TO MID 20S.

STRONGER TRAILING WAVE CURRENTLY PIVOTING THROUGH ALBERTA WILL
UNDERGO SOME DEGREE OF AMPLIFICATION AS IT MOVES INTO THE GREAT
LAKES CHRISTMAS NIGHT.  PRONOUNCED PERIOD OF DPVA ARRIVES ATTENDANT
TO THE MAIN VORTICITY LOBE.  THIS WILL OCCUR COINCIDENT WITH AND
LIKELY ENHANCES THE LAKE MOISTURE RESPONSE...A BACKING WESTERLY FLOW
PROVIDING WEAK BUT STEADY COLD AIR ADVECTION AND A CORRESPONDING
INCREASE IN OVERLAKE CONVECTIVE DEPTH.  THIS WILL PROVIDE A
FAVORABLE BACKGROUND ENVIRONMENT FOR AN EXPANDING COVERAGE OF SNOW
SHOWERS.  GENERALLY FAVOR ADDITIONAL ACCUMULATION IN THE INCH RANGE
THROUGH THE OVERNIGHT PERIOD...POTENTIAL FOR SOME LOCALIZED HIGHER
AMOUNTS SHOULD ANY SMALLER SCALE BANDS PERSIST IN ANY ONE AREA.

SOME PERPETUATION OF LIGHT LAKE EFFECT SNOW SHOWERS/FLURRIES WILL
CONTINUE THROUGH THURSDAY AS LOW LEVEL WESTERLY FLOW SUSTAINS A
SATURATED OR SUPERSATURATED LAYER WITH RESPECT TO ICE BELOW THE -10C
ISOTHERM.  925 MB TEMPERATURES WILL BOTTOM OUT AROUND -11C EARLY
THURSDAY...ENSURING HIGHS AGAIN REMAIN IN THE LOWER AND MIDDLE
20S.

RELATIVELY QUIET WEATHER IS EXPECTED FRIDAY AND SATURDAY AS NEUTRAL
FLOW TAKES OVER AND TEMPS TREND HIGHER FOR 48 HORUS. THE NEXT
WEATHER-MAKER WILL BE LOW PRESSURE AND A COLD FRONT DROPPING SOUTH
FROM THE CANADIAN PRAIRIE SUNDAY. WIDESPREAD SNOW IS EXPECTED WITH
THIS FEATURE, AND LAKE EFFECT SNOW WILL COMMENCE THEREAFTER DUE TO
THE COLD AIR BEHIND THE FRONT.

&&

.MARINE...

WINDS WILL SHIFT TO SOUTHWEST AND INCREASE ON WEDNESDAY IN ADVANCE
OF A COLD FRONT.  THIS WILL RESULT IN A PERIOD GALES OR NEAR GALES
DURING THE DAY ACROSS MOST OF THE OPEN WATERS.  THE COMBINATION OF
THE WIND AND A COLD RESIDENT ENVIRONMENT WILL PROMOTE SOME FREEZING
SPRAY THROUGH THIS TIME.  GRADIENT WILL EASE WEDNESDAY NIGHT WHILE
GRADUALLY BACKING TO WESTERLY.  MODERATE WESTERLY WINDS WILL PERSIST
FOR THE DAY ON THURSDAY...WITH DEEP MIXING AND CHANNELING PRODUCING
WIND SPEEDS AROUND 30 KNOTS ACROSS THE NORTH THIRD OF LAKE HURON.

&&

.AVIATION...ISSUED 1249 PM EST TUE DEC 24 2013

//DISCUSSION...

QUIET VFR CONDITIONS THROUGH THE REST OF TODAY AS COLD AND DRY
ARCTIC AIR PASSES THROUGH THE REGION PRODUCING CLEAR SKIES.
CONDITIONS WILL DETERIORATE TOWARD MORNING AS A CLIPPER SYSTEM
TRACKS THROUGH ONTARIO. MID LEVEL CLOUD SHIELD WILL LEAD THE WAY
AROUND 09Z WITH MVFR LIGHT SNOW AND CIGS TO FOLLOW FOR MBS AROUND
12Z WORKING TOWARD THE DETROIT TAF SITES BY 14Z.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN CEILINGS BELOW 5000 FT WEDNESDAY AFTER 14Z.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     GALE WATCH...LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...FROM 8 AM
     WEDNESDAY TO 7 PM WEDNESDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...DRK
LONG TERM....MR/MM
MARINE.......MR
AVIATION.....DRK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Dec 24, 3:23 PM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
323 PM EST TUE DEC 24 2013

MIZ047>049-053>055-060>063-068>070-075-076-082-083-250915-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
323 PM EST TUE DEC 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODS OF LIGHT SNOW ON CHRISTMAS AND CHRISTMAS NIGHT.
TOTAL SNOWFALL OF ONE TO THREE INCHES IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-250915-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
323 PM EST TUE DEC 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A GALE WARNING IS IN EFFECT ON WEDNESDAY FOR THE OPENWATERS OF LAKE
HURON FROM HARBOR BEACH TO PRESQUE ISLE.  A SMALL CRAFT ADVISORY IS
IN EFFECT WEDNESDAY FOR THE NEARSHORE WATERS INCLUDING OUTER SAGINAW
BAY.  REFER TO THE LATEST MARINE FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Dec 24, 9:55 AM EST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
955 AM EST TUE DEC 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             6 WNW DURAND            42.95N 84.10W
12/24/2013  M1.3 INCH        SHIAWASSEE         MI   COCORAHS

            24 HOUR TOTAL

0800 AM     SNOW             2 E MERRILL             43.41N 84.30W
12/24/2013  M1.2 INCH        SAGINAW            MI   CO-OP OBSERVER

            24 HOUR TOTAL

0820 AM     SNOW             4 NNW RICHMOND          42.86N 82.78W
12/24/2013  M1.1 INCH        MACOMB             MI   CO-OP OBSERVER

            24 HOUR TOTAL

0830 AM     SNOW             OWOSSO                  43.00N 84.18W
12/24/2013  M1.4 INCH        SHIAWASSEE         MI   CO-OP OBSERVER

            24 HOUR TOTAL

0940 AM     SNOW             HOWELL                  42.61N 83.94W
12/24/2013  M1.2 INCH        LIVINGSTON         MI   NWS EMPLOYEE

            24 HOUR TOTAL

&&

THOMPSON

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 3:42 PM ESTSmall Craft AdvisoryDTX27 hr

Nearby

Gale Warnings in Michigan, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.